MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR. DUAL LUMEN CATHETER 36CM OVERALL LENGTH; BLOOD ACCESS DEVICE & ACCESSORIES

BARD ACCESS SYSTEMS HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR. DUAL LUMEN CATHETER 36CM OVERALL LENGTH; BLOOD ACCESS DEVICE & ACCESSORIES
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reaz1308 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the facility that the patient had catheter placed for a duration of 3 days for treatment.After completing treatment, it was noted that the catheter was broken at the cuff.Patient had surgery to remove the broken piece.No harm to the patient.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a catheter break is confirmed; however the cause is unknown.One 13.5 fr dual lumen hickman dialysis catheter was returned for evaluation.An initial visual observation showed blood residue throughout the sample.The catheter was observed to be broken just proximal to the cuff.Suturing material was observed approximately one inch distal to the bifurcation.Some tensile weakness was observed in the extension tubing of the red line.A microscopic observation revealed both fracture sites were uneven with mostly granular surface textures; however some jagged-edged slits and indentations were also observed on the fracture surfaces.An edge of the fracture site on the distal segment was observed to be slightly rounded.Multiple superficial circumferential splits were observed on the outer surface of the catheter near the edges of both fracture sites and appeared to be mostly straight, smooth, and glossy.The cause of the break in the returned sample is unknown; however, possible causes include sharp instrument damage and material fatigue.
 
Event or Problem Description

Brand Name
HICKMAN HEMODIALYSIS/APHERESIS 13.5 FR. DUAL LUMEN CATHETER 36CM OVERALL LENGTH
Common Device Name
BLOOD ACCESS DEVICE & ACCESSORIES
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6644545
Report Number3006260740-2017-00785
Device Sequence Number13835534
Product Code LJS
UDI-Device Identifier00801741037511
UDI-Public(01)00801741037511(17)211231(10)REAZ1308
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberN/A
Device Catalogue Number0600662
Device Lot NumberREAZ1308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/02/2017
Supplement Date Received by Manufacturer06/26/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1